• Profile photo of RustyRusty
    Member
    #171204607720

    I feel the same way, Caren. But a good half the time, my boyfriend does it for me. The day the nurse came over and showed me how to do the Meropenem, I taught Mike how to do it and now he does it for me. And it’s not a lazy thing. If you’re sick and have a 9am dose and all you want to do is GO BACK TO SLEEP, but you have to watch the tubing… you get really annoyed. Heh.

    Profile photo of CFMemberChrisBaldwin
    Moderator
    #171204607684

    Hello. I just got discharged from the hospital on iv’s… and yes, one of them is meropenum. I’ts been one of my antibiotics for about 2 years now. I’ve never had any nausea from it. The only thing i don’t like is that i have to mix it myself. I’m not being lazy, it’s just that when you don’t feel really good you don’t really want to have to make your own drugs!! LOL!~!!

    Caren

    Profile photo of CFMemberChrisBaldwin
    Moderator
    #171204607678

    Hello! Im new at this, and can’t believe all the talk that is something that I can relate to! In regards for the Meripenim. YUCK. I was on it for quite awhile, doing just fine, and then after a month or so my body had had enough and was thowing up after every dose. My doc. finally took me off it. It was a great drug and fixed the problem at the time- but too long….YUCK! There are other alernatives!!!

    Profile photo of CFMemberChrisBaldwin
    Moderator
    #171204607664

    I’ve had Imipenum too. That stuff is awful! All I did was puke! I would beg my doc not to use the stuff. I remember I would have to take reglan for the imipenum, then benedryl to sleep because the reglan kept me bouncing off the walls – so fun! Anyway, when Meropenum came out I was excited – I never got sick with it and it really worked great! I’ve used it so much recently, it’s starting to not work anymore. Has anyone ever been on IV Colistin? I think at one point my doc was one of the only ones using it. I was wondering if that’s changed.
    Martha 29, CF

    Profile photo of flapjackflapjack
    Member
    #171204607593

    that happened to me when i was young. imipenem is like the older version of meropenum. not used much these days but boy the nausea is like 10 times worse. i can remember one time when iw as little i was in hospital with my brother [he had cf too and we shared rooms whens we were littlies]. i was sitting in the window sill, just talking, started feeling woosey then all of a sudden WOOSH! i puked all over the floor and my brother was laughing his head off! i can tolerate meropenem with no probs though.

    Profile photo of CFMemberChrisBaldwin
    Moderator
    #171204607591

    I use meropenem all the time for my b. cepacia too. It commonly makes people nauseous, and i was very sick the first time i went on it. They gave me IV Zofran in the hospital for the nausea, and that really helped. Since they cannot give IV Zofran for home use they gave me pill form of Zofran, and that helped somewhat. Zofran really helps with nausea, have you tried it?

    However, Meropenem does not make me sick anymore. One time though, our hospital was out of Meropenem (can you believe it) and I went on its cousin, Imipenem, which made me so violently ill that I was throwing up horribly during every dose, and actually caused a lot of scarring from thevomiting. pleasant! so i dont use imipenem anymore.

    Profile photo of kwalnykwalny
    Member
    #171204607590

    I have gotten nausea from merepenim as well. Actually a lot of the iv antibiotics can have that effect. Merepenim is actually one of the iv antibiotics that works best for b.cepacia
    ~Diane 39 / cf / diabetes / b.cepacia

    Profile photo of flapjackflapjack
    Member
    #171204607581

    nausea is very common with meropenum.

    #1714831

    I just started this drug for the first time last Wednesday night. It’s an IV med. The brand name is Merrem. I’m just curious if anyone else has been on it before. I’m experiencing some lovely nausea with it most of the time, and would like to hear from anyone else that may have been on it. I was trying to think, and in all the posts I remember reading on this site, I don’t remember ever seeing the name before I started on it myself. So I’m just curious.

Viewing 9 posts - 1 through 9 (of 9 total)

You must be logged in to reply to this topic.